Alert archive / Iowa / River Flood Advisories in 2007
River Flood Advisory 16, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood advisory at Aug 8, 2007, 9:40 PM CDT for Keokuk County, Iowa. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2007, 9:40 PM CDT (02:40 UTC)
- Expired
- Aug 9, 2007, 9:40 PM CDT
- In force
- 24 hr
- Issued by
- NWS Quad Cities, IA
County Keokuk County, IA
The radar
The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood advisory went out at Aug 8, 9:18 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 8, 9:18 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 918 PM CDT WED AUG 8 2007 .UPDATE... MAIN CHANGE TO FORECAST WAS TO CANCEL FLASH FLOOD WATCH IN THE NORTH. LINEAR MCS /BOW ECHO/ FAR SOUTHERN IA THROUGH NORTHWEST MO SHIFTING EAST WHILE WEAKENING ON NORTHERN FLANK AS IT MOVES INTO LESS FAVORABLE ENVIRONMENT (WEAKER SHEAR AND MARGINAL INSTABILITY). SFC FRONT AT 00Z ROUGHLY NEAR A CHILLICOTHE MO TO QUINCY IL LINE. SIGNIFICANT RAINFALL AND FLASH FLOOD THREAT LOOKS TO BE FAVORED ALONG AND NORTH OF THIS BOUNDARY... OR ROUGHLY IN AREAS ALONG AND SOUTH OF INTERSTATE 80 AS LLJ INCREASES AND VEERS INTO THIS FRONT AND ALSO THE COLD POOL FROM MCS. HEAVY RAIN THREAT MAY CONTINUE TO SHIFT SOUTH OVERNIGHT AS OUTFLOW FROM MCS REINFORCES FRONT... THUS HAVE NOT GONE WITH A FLASH FLOOD WATCH SOUTHERN HALF ATTIM... BUT WILL CONTINUE TO MONITOR. MID LEVEL SHORTWAVE ASSISTING CONVECTION MOVING INTO WESTERN IA AND DISTANCE/SPEED TOOL PLACES IT ALONG MISSISSIPPI 15Z-18Z THURS... SO WILL BE DRYING OUT LATE TONIGHT AND TOMORROW MORNING FROM WEST TO EAST. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05
Hazardous weather outlook, Aug 8, 4:47 AM CDT, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 447 AM CDT WED AUG 8 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 447 AM CDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. ONGOING STORMS THIS MORNING WILL DIMINISH AND EXIT THE AREA BY MIDDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING IN IOWA...DEVELOPING INTO A LARGER COMPLEX THAT MOVES ACROSS THE AREA THROUGH THE EVENING AND OVERNIGHT HOURS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL AND DAMAGING WINDS. A HEAT ADVISORY REMAINS IN EFFECT SOUTH OF A LINE FROM FAIRFIELD TO GALESBURG. OPPRESSIVELY HOT AND HUMID AIR WILL REMAIN IN PLACE...WITH LOCATIONS ALONG AND SOUTH OF INTERSTATE 80 REACHING HEAT INDEX READINGS ABOVE 100 TODAY AND WITH WARM NIGHTTIME TEMPERATURES CONTINUING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ON THURSDAY AS A WEAK FRONT SWEEPS SOUTHEASTWARD ACROSS THE AREA DURING THE DAY...THOUGH THE CHANCE OF SEVERE THUNDERSTORMS IS LOWER. THE HEAT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY EVENING...WHEN THE WEAK FRONT MOVING THROUGH THE AREA WILL PROVIDE A BRIEF RESPITE FROM THE HIGH HUMIDITY. HOT TEMPERATURES AND INCREASING HUMIDITY ARE THEN EXPECTED ACROSS THE AREA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND OVERNIGHT. ALSO...ANY REPORTS OF HEAVY RAINFALL OVER 1 INCH OR FLOODING ARE ENCOURAGED. MAYES
In the hours before
Local storm report, Aug 8, 8:06 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
806 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
08/08/2007 E1.00 INCH KEOKUK IA TRAINED SPOTTER
RAINFALL SINCE 630 PM. CURRENT RAINFALL RATE IS LIGHT.
&&
14Special weather statement, Aug 8, 9:02 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 902 PM CDT WED AUG 8 2007 IAZ063-064-076-077-090500- IOWA IA-JOHNSON IA-KEOKUK IA-WASHINGTON IA- 902 PM CDT WED AUG 8 2007 ...THUNDERSTORMS WITH TORRENTIAL RAIN MOVING IN... THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE AREA THROUGH THE LATE EVENING. THE STORMS WILL BRING TORRENTIAL RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES IN LESS THAN AN HOUR...AND FREQUENT AND INTENSE LIGHTNING. THE STORMS WILL MOVE OVER SOME OF THE SAME AREAS REPEATEDLY ENHANCING RAINFALL AMOUNTS AND THE POTENTIAL FOR FLASH FLOODING. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. 05
Local storm report, Aug 8, 9:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HEAVY RAIN MEDIAPOLIS 41.01N 91.16W
08/08/2007 E3.00 INCH DES MOINES IA TRAINED SPOTTER
RAINFALL SINCE 7 PM.
&&Special weather statement, Aug 8, 9:35 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 935 PM CDT WED AUG 8 2007 IAZ065-067-068-078-087-088-098-ILZ015-024-MOZ009-090500- CEDAR IA-HENRY IA-JEFFERSON IA-LOUISA IA-MERCER IL-MUSCATINE IA- ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-VAN BUREN IA- 935 PM CDT WED AUG 8 2007 ...THUNDERSTORMS WITH TORRENTIAL RAIN MOVING IN... THUNDERSTORMS WILL MOVE INTO MUCH OF THE AREA BY MIDNIGHT AND PERSIST THROUGH THE EARLY MORNING. THE THUNDERSTORMS WILL BRING TORRENTIAL RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES IN LESS THAN AN HOUR...AND FREQUENT AND INTENSE LIGHTNING. THE THUNDERSTORMS WILL MOVE OVER SOME OF THE SAME AREAS REPEATEDLY ENHANCING RAINFALL AMOUNTS AND THE POTENTIAL FOR FLASH FLOODING. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. 05
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:40 PM CDT | River Flood Advisory | DVN | Johnson, Washington | 24 hr |
| Aug 8, 9:43 PM CDT | Flash Flood Warning | DVN | Keokuk | 6 hr |
| Aug 9, 12:05 AM CDT | River Flood Warning | DVN | Keokuk | 41 hr |
| Aug 9, 4:20 AM CDT | River Flood Warning | DVN | Johnson, Washington | 25 hr |
| Aug 9, 11:03 AM CDT | River Flood Warning | DVN | Henry, Jefferson, Washington | 23 hr |
| Aug 9, 11:03 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 9 hr |
Nearby
River Flood Advisories in Iowa, 2007Every river flood advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.